Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 46, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 5, 2004, 7:19 PM CST for Clay County, Mississippi. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2004, 7:19 PM CST (01:19 UTC)
- Expired
- Mar 5, 2004, 7:35 PM CST
- In force
- 16 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Clay County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 5, 5:40 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 060119 SVRJAN MSC025-060135- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 719 PM CST FRI MAR 5 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 735 PM CST * AT 719 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CLAY COUNTY...OR ABOUT 13 MILES SOUTHEAST OF HOUSTON...MOVING NORTHEAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL CLAY COUNTY A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. LAT...LON 3380 8897 3363 8889 3378 8842 3397 8851 $$ KRAMAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 6:20 PM CST, 59 minutes earlier.
Area forecast discussion, Mar 5, 6:20 PM CST, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 620 PM CST FRI MAR 5 2004 .DISCUSSION...UPDATING ZFP TO ADD THE TORNADO WATCH. PREVIOUS DISCUSSION BELOW. LISTEMAA -------------------------------------------------------------------- .DISCUSSION...SEVERE WEATHER?...FLOODING? BOTH REMAIN UNCERTAIN AT THIS TIME. EXPECTED WIDESPREAD RAIN TO HAVE DEVELOPED BY NOW...WITH MORE MODERATE TO HEAVY RAIN TRAINING OVER THE AREA TONIGHT...MAINLY EAST AS THE NEXT DISTURBANCE MOVED THROUGH THE REGION. THE FRONT STALLED ALONG THE MS RIVER THIS MORNING...HELPING THE EASTERN HALF OF THE CWA TO WARM THROUGH THE AFTERNOON. EVEN WITH DPTS NEAR 70...TEMPS CLIMBING INTO THE UPPER 70S AND WEAK INSTABILITY OVER THE AREA...HAVE YET TO SEE MUCH DEVELOPMENT. THERE WERE A FEW LIGHTNING STRIKES NORTH. SHOWERS AND A FEW THUNDERSTORMS WERE BUILDING SOUTH ALONG THE FRONT IN THE MORE MOIST/UNSTABLE AIR OVER CENTRAL/SOUTH LA...SO WOULD LIKE TO WHAT HAPPENS OVER THE NEXT COUPLE HOURS. A FEW OTHER STORMS WERE ALSO MOVING INTO NORTHWEST MS. WITH IT RAINING ALL DAY WITH VERY FEW BREAKS IN THE CLOUDS...NOT SURE THERE WILL BE ENOUGH INSTABILITY FOR MORE THAN A FEW STRONG STORMS. WILL PROBABLY MAKE AN ISSUANCE TIME DECISION ON CONTINUING THE FLOOD WATCH THROUGH TONIGHT. WILL MAINTAIN ISOLATED SEVERE ALONG AND EAST OF I-55 IN THE HWO AND IN THE ZONES. THE BOUNDARY CONTINUES TO EDGE EAST SLOWLY...ORIENTED FROM AROUND BPT TO ESF TO JAN TO GTR AND POINTS NORTH/EAST THIS AFTERNOON. MODELS CONTINUE TO SWING THE UPPER LOW NORTH OF THE AREA OVERNIGHT...PUSHING THE BOUNDARY OFF TO THE EAST. MAINTAINED THE CURRENT FORECAST...WITH THE AREA CLEARING BY SATURDAY MORNING...BUT NOT SURE AT THIS POINT IF THE AREA WILL CLEAR...RAIN OR AT LEAST CLOUDS MAY NEED TO BE ADDED THROUGH EARLY SATURDAY. ANYWAY BEYOND TONIGHT DO NOT EXPECT MUCH THROUGH THE END OF THE WEEK. A FEW COLD FRONTS MOVE THROUGH THE REGION...BUT MODELS KEEP THEM DRY. EXPECT TEMPS TO BE AFFECTED...SO COOLED TEMPS A FEW DAYS. OTHERWISE CURRENT FORECAST OK. DID NOT MAKE ANY MAJOR CHANGES. JACKSON 55 70 42 64 / 80 0 0 0 MERIDIAN 57 71 41 65 / 100 10 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. MS...NONE. &&
Hazardous weather outlook, Mar 5, 3:24 PM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 324 PM CST FRI MAR 05 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 060124- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 324 PM CST FRI MAR 05 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT ACROSS MUCH OF THE OUTLOOK AREA...MAINLY EAST OF THE MISSISSIPPI RIVER. THE PRIMARY SEVERE CONCERN WILL BE FOR DAMAGING WIND GUSTS OF 65 MPH...AND LARGE HAIL. A VERY SLIGHT POSSIBILITY FOR TORNADOES EXISTS AS WELL...MAINLY OVER THE EAST HALF OF MISSISSIPPI...GENERALLY EAST OF A WINONA TO UTICA TO NATCHEZ LINE. RESIDUAL SURFACE HEATING THIS EVENING AND INCREASING DIVERGENCE ALOFT SHOULD BE ENOUGH TO PRODUCE SOME INTENSIFYING UPDRAFTS BEFORE MIDNIGHT. ATMOSPHERIC WIND PROFILES WILL BE STRONG ENOUGH TO SUPPORT ROTATING CELLS THAT WILL BE MOVING NORTHEAST AT 60 MPH OR FASTER. SOME OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS AS THEY PASS. LATER TONIGHT...INSTABILITY WILL BE WEAKENING AND ALLOW THE STORMS TO DIMINISH FROM WEST TO EAST AS A WEAK COLD FRONT SWEEPS THROUGH THE REGION. ...FLOODING... THUNDERSTORMS WILL PRODUCE BRIEF PERIODS OF HEAVY RAINFALL THROUGH MIDNIGHT ACROSS MOST OF THE OUTLOOK AREA. THERE WILL BE A CHANCE FOR AMOUNTS UP TO ONE INCH IN LESS THAN ONE HOUR THAT COULD CAUSE PONDING ON AREA ROADS AND IN POOR DRAINAGE AREAS. THE MOST LIKELY AREA OF CONCERN WOULD BE EAST OF INTERSTATE 55 WHERE RAINS COULD PERSIST AFTER MIDNIGHT FOR A FEW HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS EVENING FOR MAINLY CENTRAL AND EASTERN PORTIONS OF THE OUTLOOK AREA. OTHERWISE ACTIVATION SHOULD NOT BE NEEDED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Mar 5, 5:35 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
535 PM CST FRI MAR 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD GREENWOOD 33.52N 90.19W
03/05/2004 LEFLORE MS EMERGENCY MNGR
WATER COVERING STREETS.
&&
MRWLocal storm report, Mar 5, 5:37 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
537 PM CST FRI MAR 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD GRENADA 33.78N 89.81W
03/05/2004 GRENADA MS LAW ENFORCEMENT
STREET FLOODING
&&
MRWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 6:24 PM CST | Tornado Warning | JAN | Choctaw, Webster | 46 min |
| Mar 5, 6:28 PM CST | Severe Thunderstorm Warning | JAN | Yazoo | 27 min |
| Mar 5, 6:44 PM CST | Severe Thunderstorm Warning | JAN | Holmes | 41 min |
| Mar 5, 6:59 PM CST | Tornado Warning | JAN | Holmes | 26 min |
| Mar 5, 7:11 PM CST | Tornado Warning | JAN | Attala | 44 min |
| Mar 5, 7:38 PM CST | Tornado Warning | JAN | Choctaw | 47 min |
| Mar 5, 8:17 PM CST | Flash Flood Warning | JAN | Carroll, Holmes, Montgomery | 3 hr |
| Mar 5, 8:17 PM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 28 min |
| Mar 5, 8:19 PM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 26 min |
| Mar 5, 8:28 PM CST | Severe Thunderstorm Warning | JAN | Clay | 17 min |
| Mar 5, 11:30 PM CST | Flash Flood Warning | JAN | Rankin, Scott, Smith | 2 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.